New Jersey, 2015

Dense Fog in New Jersey, December 23 to 27, 2015

December 23 to 27, 2015 · NWS OKX · 4 events in 2 counties and zones

Dense fog developed and impacted the area during the busy holiday travel.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Dense fog developed and impacted the area during the busy holiday travel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Dec 23, 4:25 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Dec 23, 4:25 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
425 AM EST WED DEC 23 2015

.SYNOPSIS...

A FRONTAL SYSTEM WILL APPROACH FROM THE SOUTHWEST TODAY AND LIFT
THROUGH TONIGHT. LOW PRESSURE PASSING TO THE NORTH ON CHRISTMAS
EVE WILL DRAG A WEAK COLD FRONT ACROSS LATE IN THE DAY. HIGH
PRESSURE BRIEFLY BUILDS IN FOR CHRISTMAS MORNING. UNSETTLED
WEATHER WILL RETURN FOR THE WEEKEND AND INTO NEXT WEEK AS A SERIES
OF STORM SYSTEMS MOVE ACROSS.

&&

.NEAR TERM /THROUGH TONIGHT/...

DENSE FOG CONTINUES THROUGH DAYBREAK WITH MOISTURE POOLED UNDER AN
INVERSION THAT WAS STRENGTHENED BY WEAK RADIATIONAL COOLING. INCREASING
BOUNDARY LAYER WINDS AND SURFACE HEATING SHOULD ALLOW VISIBILITIES TO
IMPROVE A BIT AS THE MORNING PROGRESSES.

OTHERWISE...MODELS IN GOOD AGREEMENT WITH REGION IN BETWEEN
ANOMALOUSLY STRONG BERMUDA UPPER RIDGING TO THE EAST AND AN
AMPLIFYING UPPER TROUGH OVER THE NORTHERN PLAINS WITH PHASING
PAC/NORTHERN STREAM ENERGIES PIVOTING UP ITS FORWARD FLANK INTO
THE GREAT LAKES. DEEP SW FLOW UP THE EAST COAST WILL HAVE SOUTHERN
US ENERGY APPROACHING THE REGION LATE TODAY...AND TRANSPORT AN
ANOMALOUSLY MILD AND MOIST AIRMASS OVER THE REGION.

AT THE SURFACE...INTENSIFYING LOW PRESSURE TRACKS FROM THE CENTRAL
US INTO THE UPPER GREAT LAKES TODAY INTO TONIGHT...WITH AN
ASSOCIATED WARM FRONT APPROACHING THE REGION LATE TODAY AND THEN
PUSHING NORTH OF THE REGION TONIGHT. INCREASING CHANCE OF SHOWERS
THIS MORNING INTO AFTERNOON FROM SW TO NE AS LARGE SCALE LIFT AND
THETA-E ADVECTION INCREASE. THEN LIKELIHOOD FOR A PERIOD OF MODERATE
TO HEAVY RAIN LATE TODAY THROUGH THIS EVENING AS 50-60 KT S LLJ
ADVECTS 4-5 +STD SUB-TROPICAL/GULF MOISTURE (PAC SUB TROPICAL
CONNECTION SEEN NICELY ON WV IMAGERY) OVER THE APPROACHING WARM
FRONT. DEVELOPMENT AND TRACK OF A WEAK TRIPLE POINT LOW THIS
EVENING (PREDICATED BY UPSTREAM CONVECTION OVER THE DEEP SOUTH
EARLY THIS MORNING) WILL DETERMINE AXIS OF HEAVIEST
RAINFALL. REGARDLESS...SOME OROGRAPHIC ENHANCEMENT LIKELY ACROSS
W TO E FACING HILLS THIS EVENING IN STRONG S FLOW. ISOLATED TSRA
POTENTIAL LATE TODAY INTO EVENING WITH ELEVATED INSTABILITY AXIS
POKING INTO REGION ON HEAD OF LLJ.

15 TO 20 MPH SUSTAINED S/SE WINDS WILL LIKELY ACCOMPANY RAIN THIS
EVENING...BUT A STRONG INVERSION SHOULD LIMIT MIXING DOWN OF 50 KT
LLJ AT 950 HPA. CANT RULE OUR SOME GUSTS INTO THE 30S THOUGH WITH
ANY HEAVY RAIN.

RAIN TAPERS OFF LATE THIS EVENING THROUGH MIDNIGHT AS SOUTHERN
STREAM ENERGY AND WARM FRONT PUSHES NORTH. WARM AND MOIST SW FLOW
IN ITS WAKE LATE TONIGHT WITH REGION WARM SECTORED. ALONG THE
CITY/COAST WINDS OF 15 TO 20 MPH AND POTENTIALLY GUSTS OF 25 TO 30
MPH...WHICH SHOULD LIMIT DENSE FOG POTENTIAL. INTERIOR HAS
POTENTIAL TO DECOUPLE...WHICH COULD LEAD TO DENSE FOG FORMATION.

HIGHS CONTINUE WELL ABOVE NORMAL...GENERALLY IN THE MID TO UPPER
50S INTERIOR AND UPPER 50S TO LOWER 60S CITY/COAST. LOWS TONIGHT
SHOULD BE QUITE WARM (ABOUT 25 TO 30 DEGREES ABOVE SEASONABLE) AS
AREA GETS WARM SECTORED...GENERALLY UPPER 50S TO LOWER 60S
CITY/COAST AND MID TO UPPER 50S INTERIOR.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...

PHASED SHORTWAVE PIVOTS INTO QUEBEC ON THURSDAY...WHILE DEEP
TROUGHING RE-ESTABLISHES ACROSS THE WESTERN US. MEANWHILE...BERMUDA
RIDGING REMAINS STRONG THU INTO FRI...CONTINUING THE DEEP SW FLOW
INTO THE REGION.

AT THE SURFACE...STRONG GREAT LAKES LOW PRESSURE CONTINUES TO TRACK
UP TOWARDS HUDSONS BAY...WITH ITS WEAK TRAILING COLD FRONT
APPROACHING THE REGION THURSDAY WHILE DISSIPATING. ALTHOUGH MOISTURE
WILL BE ABUNDANT AND INSTABILITY MARGINAL...NOT MUCH FORCING OR
CONVERGENCE WITH THIS FRONT...SO SHOWER POTENTIAL LOOK TO BE LIMITED
TO CHANCE. AN ISOLATED HEAVY DOWNPOUR/TSRA IS POSSIBLE...BUT LOOKS
TO BE A VERY SLIGHT CHANCE.

INCREDIBLY WARM 850 HPA TEMPS OF 16-17C. LOW SUN ANGLE...ABUNDANT
CLOUD COVER...AND MIXING LIMITED TO 950 HPA...WILL LIMIT POTENTIAL
HEATING. BUT RECORD TEMPS IN THE UPPER 60S TO LOWER 70S ARE
LIKELY...WITH POTENTIAL FOR MID 70S NYC/NJ METRO.

WEAK COLD FRONT PASSES EAST OR DISSIPATES OVERHEAD THU NIGHT. THIS
SHOULD BRING THREAT OF SHOWER TO AN END WITH WEAK CAA IN ITS WAKE.
UNSEASONABLY MILD CONDITIONS EXPECTED TO CONTINUE. AMOUNT OF DRY AIR
ADVECTING IN ON WEAK W/NW FLOW WILL DETERMINE DENSE FOG
COVERAGE...BUT POTENTIAL EXISTS.

POTENTIAL FOR RECORD WARMTH CONTINUES FOR CHRISTMAS DAY. MODELS
CONTINUE TO DIVERGE ON TIMING OF NEXT SYSTEM APPROACHING THE REGION
FROM THE DEEP SOUTH DURING THE FRI/SAT PERIOD. HAVE INTRODUCED
SLIGHT CHANCE POPS FOR RA CHRISTMAS AFTERNOON...WITH INCREASING
POTENTIAL FRIDAY NIGHT INTO SATURDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

A WARM FRONT RETURNS NORTH ON SATURDAY. ONSHORE FLOW
DEVELOPS...AND TEMPS WILL BE ABOUT 10 DEGREES COOLER ON SATURDAY
COMPARED TO FRIDAY. LOW PRES PASSES NORTH OF THE REGION SATURDAY
NIGHT...BRINGING ANOTHER ROUND OF RAIN TO THE REGION DURING THE
DAY AND AT NIGHT.

THEREAFTER...A SERIES OF LOW PRESSURE SYSTEMS WILL PASS THROUGH THE
REGION INTO THE START OF THE NEW WEEK. WILL THEREFORE CARRY CHANCE
POPS FOR SHOWERS THROUGH TUESDAY. TEMPS MAY BE COLD ENOUGH ACROSS
THE INTERIOR FOR SOME SNOW SHOWERS DURING THE NIGHT.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...

LOW PRES OVER THE CENTRAL PLAINS WILL LIFT TO THE UPPER MIDWEST
TODAY AND INTO SRN ONTARIO TONIGHT WHILE STRENGTHENING. A WARM
FRONT WILL APPROACH FROM THE S TODAY AND PASS THIS THROUGH THIS EVE.

MAINLY IFR OR LOWER AT ALL TERMINALS EXCEPT KLGA AND KEWR.
GUIDANCE IS ATROCIOUS AND HAS NO IDEA THIS IS EVEN OCCURRING AT
MOST LOCATIONS AND IS DEEMED USELESS. GOING WITH PERSISTENCE UNTIL
12Z-14Z...THEN SLIGHTLY IMPROVE CONDS WITH WINDS PICKING UP FROM
THE E. RAIN EXPECTED TO OVERSPREAD FROM SW TO NE MID TO LATE
MORNING AS THE WARM FRONT APPROACHES. DO NOT ANTICIPATE FLIGHT CAT
ABOVE IFR TODAY. RAIN ENDS THIS EVE...WITH IFR OR LOWER EXPECTED
IN FOG/STRATUS.

VRB WINDS INTO THE MORNING...BECOMG E/SE LATER TODAY.  COULD HAVE
SOME GUSTS IN THE LOWER 20S AT THE COAST TONIGHT...ESPECIALLY IN
THE EVE. ANY +RA MOVING OVER A TERMINAL COULD DRAG DOWN A GUST
AROUND 30KT...AGAIN MAINLY BETWEEN 00Z AND 06Z.

WINDS AT 2000 FT INCREASE TO AROUND 40KT THIS AFTN...THEN AROUND
60KT THIS EVE. WINDS AT THIS LVL DECREASE AGAIN TO AROUND 40KT
AFT 6Z THU. LLWS INCLUDED IN THE TAFS.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WEDNESDAY NIGHT...WIDESPREAD FOG/STRATUS/DRIZZLE WITH IFR AND
LOWER. LLWS ENDING.
.THURSDAY...IFR AND LOWER POSSIBLE IN WIDESPREAD FOG/STRATUS.
-SHRA POSSIBLE IN THE AFT WITH A LOW CHC FOR TSRA IN AFT/EVE. SW
GUSTS 20-30 KT GUSTS POSSIBLE IN AFTN.
.FRIDAY...VFR.
.SATURDAY-SUNDAY...MVFR OR LOWER POSSIBLE IN -RA.

&&

.MARINE...

SEAS E OF FIRE ISLAND INLET HAVE FALLEN BELOW SCA LEVELS...SO HAVE
CANCELLED THE CURRENT ADVSY.

SE WINDS INCREASE LATER TODAY AHEAD OF A WARM FRONT WITH SEAS
RESPONDING. ANOTHER SCA HAS BEEN ISSUED ON THE OCEAN WATERS
STARTING AT 18Z TODAY TO ACCOUNT FOR THIS. SUSTAINED WINDS OF
20-25 KT WILL LIKELY BE COMMON TONIGHT AS THE STRONGEST WINDS
OCCUR. GUSTS WILL BE LIMITED DUE TO STRONG LOW LEVEL INVERSION BUT
COULD SEE AROUND 30 KT. HEAVY RAIN COULD TRANSPORT THESE HIGHER
WINDS DOWN...BUT WILL LEAVE THAT TO SHORT FUSE PRODUCTS. WILL ALSO
LEAVE THE MENTION OF THE POTENTIAL FOR GALE FORCE GUSTS IN THE HWO
LATE TONIGHT AS THE CORE OF A 50-60KT JET MOVES OHD. THE REST OF
THE WATERS SHOULD FALL SHORT OR ONLY OCNL 25 KT AT BEST DUE TO
LIMITED MIXING.

OTHERWISE...A DENSE FOG ADVSY REMAINS ON ALL WATERS THROUGH THE
DAY TODAY AND WILL LIKELY HAVE TO BE EXPANDED AT LEAST UNTIL THE
WARM FRONT MOVES THROUGH THIS EVE. THERE'S SOME UNCERTAINTY WITH
HOW MUCH IMPROVEMENT WILL OCCUR IN THE WARM SECTOR WITH
AIR TEMPS AND DEWPOINTS AROUND 10 DEGREES ABOVE WATER TEMPS.
WOULD STILL THINK VSBY WOULD BE 1NM OR LESS...BUT WILL LET LATER
SHIFTS REEVALUATE.

SCA REMAINS IN EFFECT ON THE OCEAN WATERS THROUGH THE DAY
THU...AND WILL PROBABLY NEED TO BE EXTENDED ON AT LEAST PORTIONS
OF THE OCEAN WATERS INTO FRI. A COLD FRONT WILL MOVE THROUGH LATE
THU NIGHT...ALTHOUGH THERE ISN'T MUCH CAA BEHIND IT SO WINDS ARE
EXPECTED TO DIMINISH. SEAS WILL LINGER INTO FRI.

THERE IS SOME UNCERTAINTY WITH THE FORECAST THIS WEEKEND. MAY NEED
ADDITIONAL HEADLINES BUT FORECAST DOES NOT REFLECT IT...WOULD LIKE
TO SEE SOME AGREEMENT BEFORE BRINGING SCA CONDS BACK TO THE
WATERS.

&&

.HYDROLOGY...

BASIN AVG QPF FROM 1 TO 1.25 INCHES EXPECTED TODAY...WITH LOCAL
AMTS UP TO 2 INCHES POSSIBLE. HEAVIEST RAIN FROM MID AFTERNOON
THROUGH MIDNIGHT. EXPECT NUISANCE FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

&&

.TIDES/COASTAL FLOODING...

ASTRONOMICAL TIDES WILL BE ON THE RISE THIS WEEK WITH THE APPROACH
OF A FULL MOON ON FRI. THESE HIGHER TIDES IN COMBINATION WITH
RESIDUAL SURGE FROM MODERATE SE/S FLOW WED NIGHT COULD CAUSE
MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE THU
MORNING ACROSS THE TYPICALLY VULNERABLE LI SOUTH SHORE BAYS
LOCALES. SURGE OF 3/4 AND 1 1/2 FT WILL BE NEEDED TO REACH MINOR
COASTAL FLOODING BENCHMARKS THERE.

&&

.CLIMATE...
HERE ARE THE HIGH TEMPERATURE RECORDS AND FORECAST HIGHS
FOR DECEMBER 23...

LOCATION      HIGH   YEAR   FORECAST
NEWARK        67     1990   60
BRIDGEPORT    60     2004   57
CENTRAL PARK  66     1990   60
LAGUARDIA     66     1990   60
KENNEDY       59     2006   59
ISLIP         59     2006   59

HERE ARE THE HIGH TEMPERATURE RECORDS AND FORECAST HIGHS
FOR DECEMBER 24...

LOCATION      HIGH   YEAR   FORECAST
NEWARK        64     1990   73
BRIDGEPORT    57     1994   66
CENTRAL PARK  63     1996   73
LAGUARDIA     63     1990   72
KENNEDY       58     1990   69
ISLIP         60     2014   67

HERE ARE THE HIGH TEMPERATURE RECORDS AND FORECAST HIGHS
FOR DECEMBER 25...CHRISTMAS DAY...

LOCATION      HIGH   YEAR   FORECAST
NEWARK        69     1964   66
BRIDGEPORT    59     1964   60
CENTRAL PARK  64*    1982   65
LAGUARDIA     63     2014   64
KENNEDY       58     1982   63
ISLIP         56     2014   62

*ALSO OCCURRED IN PREVIOUS YEARS

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR CTZ005>012.
NY...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR NYZ067>071-
     074-078>081-177-179.
NJ...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR NJZ002-004-
     103>108.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-
     338-340-345-350-353-355.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
     THURSDAY FOR ANZ350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...MPS
AVIATION...24
MARINE...24
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NV
CLIMATE...NV
Hazardous weather outlook, Dec 23, 3:59 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST WED DEC 23 2015

CTZ005>012-NJZ002-004-103>108-NYZ067>071-074-078>081-177-179-240900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-073-075-176-178-240900-
HUDSON-NEW YORK (MANHATTAN)-BRONX-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
359 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-240900-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-240900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SOUTHERLY GALES MAY BE POSSIBLE TONIGHT AFTER A WARM FRONTAL
PASSAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-355-240900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 AM EST WED DEC 23 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 dense fog. Local standard time, as filed.

Dense Fog, Eastern Essex

When
December 23, 7:00 AM EST to 10:00 AM EST
Where
Eastern Essex forecast zone
Reported by
ASOS
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

At Newark International Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Eastern Bergen

When
December 23, 8:00 AM EST to 11:00 AM EST
Where
Eastern Bergen forecast zone
Reported by
ASOS
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

At Teterboro Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Eastern Bergen

When
December 27, 8:00 AM EST to 10:00 AM EST
Where
Eastern Bergen forecast zone
Reported by
ASOS
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

At Teterboro Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

Dense Fog, Eastern Essex

When
December 27, 8:00 AM EST to 10:00 AM EST
Where
Eastern Essex forecast zone
Reported by
ASOS
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

At Newark International Airport, dense fog developed resulting in poor visibility under one quarter mile during a busy travel time. This negatively impacted travel.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609003, 609001, 609013, 609014.